MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD 6.8MM GUIDE BAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD 6.8MM GUIDE BAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90127585
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, a 6.8mm guide bar bent.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: a guide bar 6.8mm (90127585) was returned for investigation.It was reported that, a guide bar is bent.There are some visible marks and scratches across the device, consistent with surgical use.There is a slight bend in the guide bar, laser marking is worn off and cannot be read.It confirms reported complaint.A review of the complaint history for the guide bar was performed using part number in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified.This will continue to be monitored.Should the batch number become available at a later date then the dhr task will be re-opened and completed.Based on the available information, the proposed probable root cause for the failure is stress problem.Smith and nephew recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No preventative or corrective action has been initiated as a result of this investigation.The device cannot be repaired and will be retained.

Brand Name
6.8MM GUIDE BAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11526162
Report Number3005975929-2021-00149
Device Sequence Number11703201
Product Code NXT
UDI-Device Identifier03596010590190
UDI-Public03596010590190
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90127585
Device Catalogue Number90127585
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1